Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 99, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 14, 2005, 6:37 PM EDT for Glades County, Hendry County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2005, 6:37 PM EDT (22:37 UTC)
- Expired
- Aug 14, 2005, 7:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Glades County, FL, Hendry County, FL
The radar
The Tampa radar (KTBW), 141 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 7:00 PM EDT | HAIL 0.88 | Lehigh Acres, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 142237 SVRMFL FLC043-051-142315- /O.NEW.KMFL.SV.W.0099.050814T2237Z-050814T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 637 PM EDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GLADES COUNTY IN SOUTH FLORIDA NORTHWESTERN HENDRY COUNTY IN SOUTH FLORIDA * UNTIL 715 PM EDT * AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LA BELLE...AND MOVING SOUTHWEST AT 5 MPH. * THE STORM WILL AFFECT... LA BELLE REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2679 8137 2687 8155 2662 8174 2651 8150 $$
2 follow-up statements
000 WWUS52 KMFL 142257 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 656 PM EDT SUN AUG 14 2005 FLC043-051-142315- /O.CON.KMFL.SV.W.0099.000000T0000Z-050814T2315Z/ HENDRY FL-GLADES FL- 656 PM EDT SUN AUG 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM EDT FOR SOUTHWESTERN GLADES AND NORTHWESTERN HENDRY COUNTIES... AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LA BELLE...MOVING SOUTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN HENDRY COUNTY THROUGH 715 PM EDT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2679 8137 2687 8155 2662 8174 2651 8150 $$
000 WWUS52 KMFL 142312 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 710 PM EDT SUN AUG 14 2005 FLC043-051-142320- /O.EXP.KMFL.SV.W.0099.000000T0000Z-050814T2315Z/ HENDRY FL-GLADES FL- 710 PM EDT SUN AUG 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GLADES AND NORTHWESTERN HENDRY COUNTIES EXPIRES AT 715 PM EDT... HOWEVER STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT THE WESTERN PORTIONS OF GLADES AND HENDRY COUNTIES FROM PALMDALE AND ORTONA TO LA BELLE THROUGH 745 PM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY RAIN...POSSIBLY SMALL HAIL AND WIND GUSTS TO 40 MPH. LAT...LON 2679 8137 2687 8155 2662 8174 2651 8150 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:08 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 14, 2:08 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 208 PM EDT SUN AUG 14 2005 .DISCUSSION...LATEST SURFACE ANALYSIS SHOWS RIDGE OF HIGH PRESSURE ACROSS THE SE ATLANTIC WITH AXIS CUTTING ACROSS THE CNTRL FL PENINSULA. UPR LVL ANALYSIS AND W/V VIS LOOPS SHOW AN UPPER LVL LOW OF THE SW FLORIDA COAST WITH GOOD UPR LVL DIVERGENCE ON ITS NE QUAD OFF THE TAMPA COAST. THIS HAS BEEN FUELING CONVECTIVE THROUGHOUT THE MORNING HOURS OFFSHORE THE WEST FLORIDA COAST. LATEST ACARS DATA ACROSS THE AREA SHOWS MID LVL TEMPS IN THE -8 C RANGE. THIS SHOULD HELP FUEL SEA BREEZE/OUTFLOW BOUNDARIES CONVECTION LATER THIS AFTERNOON AND INTO THE EARLY EVENING AS SUGGESTED BY LOCAL MESOSCALE MODELS GIVEN PWAT FOR THIS AFTERNOON IS STILL RUNNING CLOSE TO 2 INCHES PER LATEST GPSMET WATER VAPOR RETRIEVALS. SO CURRENT SCT POPS FOR THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING LOOKS GOOD FOR THE OUTER FRINGES OF THE SE METRO WESTERN SUBURBS WESTWARD. GIVEN THIS MORNING SNDG AND LATEST ACARS DATA...STORM MOTION TODAY SHOULD BE SSE AT 5 KNOTS OR LESS. BEYOND THE FIRST PERIOD...EASTERLY REGIME WILL CONTINUE TO BUILD AS UPR LVL DRIFTS FURTHER AWAY FROM THE AREA WHILE IT WEAKENS AND MID LVL RIDGE BUILDS IN FROM THE EAST ACROSS THE PENINSULA. WITH THAT...DRIER AIR MASS CURRENTLY EAST OF THE BAHAMAS PER W/V LOOP...SHOULD START AFFECTING THE AREA WITH POPS DROPPING TO JUST BELOW CLIMO BY TUESDAY AND WEDNESDAY WHEN PWAT ARE EXPECTED TO FALL BELOW NORMAL...AROUND 1.6 IN...BEFORE BOUNCING BACK BY LATE IN THE WEEK. GIVEN SYNOPTIC SCALE FLOW...DIURNAL CYCLE OF OVERNIGHT THROUGH EARLY AFTERNOON CONVECTION EAST COAST TO AFTERNOON AND EVENING INLAND AND WEST COAST SHOULD PREVAIL. && .MARINE...WIND LESS THAT 15 KNOTS SHOULD REMAINS ACROSS THE AREA THROUGHOUT THE WEEK SO NO HIGHLIGHTS EXPECTED. && .FIRE WEATHER...NO HEADLINES EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 79 92 79 91 / 20 20 20 20 FORT LAUDERDALE 81 91 81 91 / 20 20 20 20 MIAMI 80 93 80 91 / 20 20 20 20 NAPLES 76 93 76 93 / 30 30 0 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 52
Hazardous weather outlook, Aug 14, 4:24 AM EDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 424 AM EDT SUN AUG 14 2005 FLZ063-066>075-150800- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 400 AM EDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL OCCUR OVER THE WESTERN SUBURBS OF THE EAST COAST METROPOLITAN AREAS LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. THESE THUNDER -STORMS WILL SPREAD WEST ACROSS SOUTH FLORIDA. THE THUNDER -STORMS OVER THE INTERIOR AND GULF COAST BY LATE AFTERNOON COULD BE QUITE STRONG. A FEW OF THE THUNDERSTORMS MAY CONTAIN GUSTY WINDS, SMALL HAIL, AND BRIEF HEAVY RAINFALL. HAIL: SMALL HAIL...DIME-SIZED OR SMALLER WILL BE POSSIBLE DUE TO SOME SLIGHTLY COOLER TEMPERATURES ALOFT. THIS SHOULD OCCUR FROM THE WESTERN SUBURBS OF THE EAST COAST METROPOLITAN AREAS WEST ACROSS THE INTERIOR TO THE WEST COAST. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Aug 14, 6:32 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 632 PM EDT SUN AUG 14 2005 FLZ063-066-142345- GLADES-HENDRY- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION 632 PM EDT SUN AUG 14 2005 ...STRONG THUNDERSTORMS OVER EXTREME WESTERN HENDRY AND GLADES... STRONG THUNDERSTORMS OVER HIGHWAY 80 FROM JUST WEST OF LA BELLE TO THE LEE COUNTY LINE WILL MOVE SOUTHWEST THROUGH 700 PM. THESE THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN AND POSSIBLY SOME SMALL HAIL. THEY SHOULD CONTINUE TOWARD THE SOUTHWEST AND BEGIN TO WEAKEN SOME AFTER 700 PM.
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.